MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 13 CM; CATEHTER HEMODIALYSIS NON IMPL

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 13 CM; CATEHTER HEMODIALYSIS NON IMPL
Catalog Number CU-23122-F
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "on (b)(6) 2024, the doctor found the swg unraveled during used on the patient." additional information received reports "the swg was found unraveled when the swg was removed from the ars." the device was removed and replaced.No medical intervention was required.The patient condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened hemodialysis kit including the guide wire and its assembly, 18ga introducer needle, and an arrow raulerson syringe (ars) for analysis.Signs of use in the form of biological material were observed on and within the returned components.It was noted the needle cannula was bent upon return; however, additional information from the customer suggests the damage occurred during transport to the investigation facility and the guide wire met resistance within the ars.Visual inspection revealed the guide wire was separated towards the distal end.The core wire distal j-bend was deformed and exposed out of the coil wire.Visual and microscopic examination of the introducer needle reveal dried biological material within the hub and cannula.The core wire was separated adjacent to the distal weld.The exposed distal core wire tip was tapered and discolored at the point of separation.The separation points on the coil wire appeared rough and jagged.Both welds were present and appeared full and spherical.No other defects or anomalies were identified.The broken core wire measured 601 mm), which is within the specification limits of 596-604 mm per product drawing; therefore, no pieces of the core wire appear to be missing.The guide wire outer diameter measured 0.847 mm , which is within the specification limits of 0.838-0.877 mm per product drawing.The inner diameter of the needle cannula measured 0.041", which is within the specification limits of 0.041"-0.043" per needle cannula product drawing.The guide wire, ars, and introducer needle were functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the undamaged portion of the returned guide wire was advanced through the returned ars and introducer needle and met a blockage due to excess biological material within the ars.Once the biological material was removed, the guide wire was able to advance through both components with little to no resistance.A manual tug test confirmed the proximal weld was intact.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested.Do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the customer report of a separated guide wire was confirmed through complaint investigation of the returned sample.Visual inspection of the guide wire revealed that it was separated from the distal weld and the damage on the coil wire separation points is consistent with contact with sharps.In addition, a blockage of dried biological material was observed within the ars.Despite this, the guide wire and ars met all relevant dimensional and functional requirements.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 13 CM
Common Device Name
CATEHTER HEMODIALYSIS NON IMPL
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20585607
Report Number3006425876-2024-01047
Device Sequence Number8575565
Product Code MPB
UDI-Device Identifier00801902100269
UDI-Public(01)00801902100269(11)231123(17)251031(10)71F23L0697(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberCU-23122-F
Device Lot Number71F23L0697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown